Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 16, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jun 5, 2008, 6:09 PM CDT for 21 counties in Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2008, 6:09 PM CDT (23:09 UTC)
- Expired
- Jun 5, 2008, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
All 21 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 27 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 1906 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 052309 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 609 PM CDT THU JUN 5 2008 ...STRONG WINDS CONTINUE EARLY THIS EVENING... TXZ023>026-029>031-035>037-060200- /O.EXP.KLUB.WI.Y.0015.000000T0000Z-080605T2300Z/ /O.NEW.KLUB.WI.Y.0016.080605T2309Z-080606T0200Z/ SWISHER-BRISCOE-HALL-CHILDRESS-HALE-FLOYD-MOTLEY-LUBBOCK-CROSBY- DICKENS- INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE... MEMPHIS...TURKEY...CHILDRESS...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...LUBBOCK...SLATON...WOLFFORTH... CROSBYTON...RALLS...DICKENS...SPUR 609 PM CDT THU JUN 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. STRONG AND GUSTY SOUTHWEST TO WESTERLY WINDS 30 TO 35 MPH WILL CONTINUE THROUGH 8 OR 9 PM ACROSS THE SOUTH PLAINS...EXTREME SOUTHERN TEXAS PANHANDLE...AND PORTIONS OF THE ROLLING PLAINS. A FEW GUSTS TO 50 MPH WILL REMAIN POSSIBLE. AREAS OF BLOWING DUST WILL ALSO CONTINUE WITH LOCAL VISIBILITIES UNDER A MILE NEAR OPEN FIELDS. THE STORM SYSTEM RESPONSIBLE FOR THESE WINDS SHOULD FINALLY MOVE FAR ENOUGH NORTH FOR WINDS TO SUBSIDE AROUND DARK. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ032-038-060015- /O.EXP.KLUB.WI.Y.0015.000000T0000Z-080605T2300Z/ COTTLE-KING- INCLUDING THE CITIES OF...PADUCAH...GUTHRIE 609 PM CDT THU JUN 5 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS THIS EVENING SHOULD MOSTLY REMAIN 30 MPH OR LESS...ALTHOUGH OCCASIONAL GUSTS TO 40 MPH WILL LIKELY OCCUR. $$ TXZ021-022-027-028-033-034-039>043-060200- /O.NEW.KLUB.WI.Y.0016.080605T2309Z-080606T0200Z/ PARMER-CASTRO-BAILEY-LAMB-COCHRAN-HOCKLEY-YOAKUM-TERRY-LYNN-GARZA- KENT- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... MULESHOE...LITTLEFIELD...OLTON...MORTON...LEVELLAND...PLAINS... DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST...JAYTON 609 PM CDT THU JUN 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. STRONG AND GUSTY SOUTHWEST TO WESTERLY WINDS 30 TO 35 MPH WILL CONTINUE THROUGH 8 OR 9 PM ACROSS THE SOUTH PLAINS...EXTREME SOUTHERN TEXAS PANHANDLE...AND PORTIONS OF THE ROLLING PLAINS. A FEW GUSTS TO 50 MPH WILL REMAIN POSSIBLE. AREAS OF BLOWING DUST WILL ALSO CONTINUE WITH LOCAL VISIBILITIES UNDER A MILE NEAR OPEN FIELDS. THE STORM SYSTEM RESPONSIBLE FOR THESE WINDS SHOULD FINALLY MOVE FAR ENOUGH NORTH FOR WINDS TO SUBSIDE AROUND DARK. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jun 5, 3:50 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 5, 3:50 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 350 PM CDT THU JUN 5 2008 .SHORT TERM... IMPRESSIVE UPPER STORM WILL CONTINUE TO LIFT NORTHEASTWARD FROM THE CENTRAL AND SOUTHERN ROCKIES INTO THE CENTRAL PLAINS. THE DRYLINE HAS MOVED EASTWARD WITH DEEP MIXING INTO THE ROLLING PLAINS THIS AFTERNOON WITH VISIBLE SATELLITE IMAGERY SHOWING AN ENHANCED CU FIELD ALONG A BGS TO CDS AXIS. ALREADY SEEING SOME ECHOES SOUTHEAST OF CHILDRESS. WILL HAVE A BRIEF WINDOW FOR ISOLATED SUPERCELLS ACROSS THE EASTERN ROLLING PLAINS AS JET ENERGY INTERACTS WITH CONVERGENCE ALONG DRYLINE. BETTER INSTABILITY REMAINS EAST OF THE REGION WITH THE BEST DYNAMICS FARTHER NORTH...BUT WITH STRONG UNIDIRECTIONAL SHEAR AND STRAIGHT LINE HODOGRAPHS...COULD SEE SOME HIGH BASED SPLITTING SUPERCELLS WITH AN INCREASED TORNADO THREAT WITH RIGHT MOVERS. LCL HEIGHTS WILL BE A NEGATIVE FACTOR FOR BRIEF SPIN-UPS. WILL ALSO HAVE TO MONITOR THE POTENTIAL FOR SOME DOWNBURST WINDS IF HIGH BASED CONVECTION ACROSS THE NW CAN INTENSIFY FURTHER AS LARGE SCALE ASCENT MOVES ACROSS THAT REGION WITH APPROACH OF UPPER TROUGH. PRESSURE GRADIENT AT THE SURFACE AND ALOFT TO WEAKEN QUICKLY TONIGHT AS STORM LIFTS NE TOWARD THE CENTRAL PLAINS. LIGHT WINDS AND DRY AIR WILL LEAD TO FAIRLY COOL OVERNIGHT LOWS ACROSS THE SW PANHANDLE... NEAR 50 DEGREES. WARM AGAIN TOMORROW IN THE MID 90S MOST AREAS BUT WITH LIGHTER WINDS...AS UPPER FLOW WEAKENS A BIT FROM THE WEST SOUTHWEST. MOIST AIR WILL REMAIN CLOSE TO THE ROLLING PLAINS TONIGHT BUT SHOULD MIX A LITTLE FARTHER EASTWARD BY TOMORROW AFTERNOON SO POPS LOW TO NIL THROUGH THE AFTERNOON HOURS ON FRIDAY. .LONG TERM... MEDIUM RANGE MODELS IN GOOD AGREEMENT ON DEPICTING A BROAD TROUGH EXTENDING FROM THE ARCTIC CIRCLE...ACROSS CANADA AND INTO THE WESTERN CONUS WITH AN INTENSE AREA OF HIGH PRESSURE OVER THE SOUTHEAST U.S. THROUGH THE EXTENDED PERIOD. THEY DO DIFFER WITH HANDLING OF ENERGY ROTATING AROUND BASE OF THE TROUGH AS A SERIES OF LOWS DROP DOWN OUT OF THE GULF OF ALASKA...ACROSS THE PACIFIC NORTHWEST...INTO THE GREAT BASIN THEN ACROSS THE SOUTHERN AND CENTRAL ROCKIES INTO THE PLAINS. THEY DO IN GENERAL AGREE TO KEEP BULK OF ENERGY WELL TO THE NORTH OF FORECAST AREA. LEE SIDE TROUGH BECOMES ESTABLISHED AND WITH SUBTROPICAL RIDGE EXTENDING WESTWARD...ALONG THE GULF COAST INTO TEXAS...LOW LEVEL MOISTURE TO RETURN TO THE REGION WITH BREEZY SOUTHERLY WINDS. DRY LINE TO SLOSH AROUND NEAR THE NEW MEXICO BORDER WITH A POSSIBILITY OF THUNDERSTORM INITIATION NEAR THE DRY LINE OVER THE LATER PART OF THE WEEKEND AND INTO THE MIDDLE PART OF NEXT WEEK. HOWEVER WITH UPPER LEVEL ENERGY EXPECTED TO REMAIN TO OUR NORTH WILL NOT INSERT ANY POPS ATTM. WITH INCREASED LOW LEVEL MOISTURE AND MORE SOUTHERLY WINDS EXPECT TEMPERATURES WILL NOT BE AS HIGH AS PAST FEW DAY...HOWEVER STILL SLIGHTLY ABOVE NORMAL. && .FIRE WEATHER... RED FLAG WARNING WILL CONTINUE THROUGH 02Z...WITH WINDS REMAINING STRONG ESP OVER THE CENTRAL TO NE ZONES. WINDS TO RAPIDLY DIMINISH AFTER 23Z AS MAIN JET ENERGY WITH UPPER LOW MOVES NE TOWARD THE CENTRAL PLAINS. WIND ADVISORY WILL EXPIRE AT 23Z AS PRESSURE GRADIENT WEAKENS FURTHER...WITH WINDS BELOW 30 MPH MOST AREAS AFTER 6 PM. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 50 94 62 93 64 / 0 0 0 0 0 TULIA 57 95 67 92 66 / 10 0 0 0 0 PLAINVIEW 60 93 67 92 66 / 10 0 0 0 0 LEVELLAND 58 93 68 92 66 / 0 0 0 0 0 LUBBOCK 63 94 72 92 70 / 10 0 0 0 0 DENVER CITY 60 94 67 93 66 / 0 0 0 0 0 BROWNFIELD 62 93 68 92 67 / 10 0 0 0 0 CHILDRESS 66 96 72 95 72 / 20 10 10 0 0 SPUR 67 93 70 92 70 / 20 10 10 0 0 ASPERMONT 72 95 73 94 72 / 20 10 10 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>031-033>037-039>043. WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ023>026-029>032-035>038. && 06/08
Hazardous weather outlook, Jun 5, 11:41 AM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1141 AM CDT THU JUN 5 2008 TXZ021>044-061645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1141 AM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT ACROSS THE EASTERN ROLLING PLAINS...GENERALLY EAST OF A LINE FROM CHILDRESS TO JAYTON. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP. FIRE WEATHER THE COMBINATION OF HOT...DRY AND WINDY CONDITIONS ALONG WITH A VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS OVER ALL AREAS BUT THE EASTERN ROLLING PLAINS. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. NON PRECIPITATION WINDY CONDITIONS ARE EXPECTED ACROSS THE OUTLOOK AREA TODAY. SOUTHWEST WINDS WILL CONTINUE TO INCREASE INTO THE 30 TO 40 MPH RANGE TODAY... WITH A FEW GUSTS TO NEAR 55 MPH POSSIBLE. STRONG CROSSWINDS ARE EXPECTED ON NORTH SOUTH ROADS...AND AREAS OF BLOWING DUST MAY CAUSE LOCAL REDUCTIONS IN VISIBILITY. A WIND ADVISORY IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Jun 5, 1:16 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
116 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM NON-TSTM WND GST 7 ESE SILVERTON 34.43N 101.19W
06/05/2008 M59 MPH BRISCOE TX MESONET
&&
FBLocal storm report, Jun 5, 4:13 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
413 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM NON-TSTM WND DMG BROWNFIELD 33.18N 102.27W
06/05/2008 TERRY TX EMERGENCY MNGR
LOCALIZED HIGH WINDS BROKE WINDOWS OUT OF TWO VEHICLES
AND BLEW OUT THE DOOR AT A HOTEL. WITNESSES REPORTED
HEARING A ROAR ACCOMPANY THE WINDS AND PEBBLES HITTING
THE GLASS.UNKNOWN IF THE DAMAGING WINDS WERE LOCALIZED
GRADIENT WIND GUSTS OR A DUST DEVIL GIVEN THAT NEARBY
MESONET ONLY REPORTED GUSTS IN THE 30 MPH RANGE AT THE
TIME OF THE DAMAGE AND A PEAK GUST OF 49 MPH FOR THE DAY
THUS FAR. NO CUMULIFORM CLOUDS WERE PRESENT.
&&
TLINDLEYThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 5:21 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Crosby and 15 more | 16 hr |
| Jun 5, 5:33 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.